Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

If one is allergic to sulfa drugs should they take ferrous sulfate ?

Hi, I want to know if one is allergic to sulfa drugs should they take ferrous sulfate
Asked On : Tue, 9 Mar 2010
Answers:  2 Views:  3564
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello.Welcome to HCM forum.There is difference between sulfa drugs and sulphates.You can take ferrous sulfate as it is an iron preparation and sulpha drugs are antibiotics.Thanks and good luck.
Answered: Mon, 19 Dec 2011
I find this answer helpful
  Anonymous's Response

Hi... Sufa drugs are mostly refer to a group of belonging to the class of sulfanamides. There are few other group of drugs that contain sulfur such as few diuretic, antidiabetic medication. and few others which can also cause allergic symptoms.. Occasionally one drug from the class can cause allergic symptoms but another from the same group may not.. Hence only trial of the drug or skin allergen test can help in establishing the allergens.. I guess, it would be the same with ferrous sulfate too.. Contact your doctor for more details...

Answered: Fri, 12 Mar 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor